Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Sep 15, 2012, 10:51 AM CDT for 7 counties in Nebraska. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2012, 10:51 AM CDT (15:51 UTC)
- Expired
- Sep 15, 2012, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 146 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS83 KOAX 151551 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1051 AM CDT SAT SEP 15 2012 ...RED FLAG WARNING OVER NORTHEAST NEBRASKA... .THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE CONDITIONS FOR OUT OF CONTROL WILD FIRES THIS AFTERNOON AND EARLY EVENING. NEZ011-012-016>018-030-031-160000- /O.NEW.KOAX.FW.W.0011.120915T1551Z-120916T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 1051 AM CDT SAT SEP 15 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 011...012...016...017... 018...030 AND 031... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 011...012...016...017... 018...030 AND 031. * WIND...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...MID TO UPPER TEENS * THUNDERSTORMS...NONE EXPECTED * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
940 WWUS83 KOAX 160004 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 704 PM CDT SAT SEP 15 2012 NEZ011-012-016>018-030-031-160115- /O.EXP.KOAX.FW.W.0011.000000T0000Z-120916T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 704 PM CDT SAT SEP 15 2012 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 011...012...016... 017...018...030 AND 031... WINDS HAVE DECREASED AND RELATIVE HUMIDITY VALUES WILL CONTINUE TO INCREASE THIS EVENING. CONDITIONS WERE BECOMING LESS FAVORABLE FOR THE RAPID SPREADING OF FIRES AND THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ CHERMOK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Sep 15, 6:12 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Sep 15, 6:12 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 612 AM CDT SAT SEP 15 2012 .AVIATION... 12Z TAFS FOR KOMA...KLNK...AND KOFK. VFR CONDITIONS ARE EXPECTED AT LEAST THROUGH MIDNIGHT...WITH SOME UNCERTAINTY LATER TONIGHT. CLOUD SHIELD CURRENTLY IN KS/MO IS EXPECTED TO SPREAD NORTHWARD TODAY...BUT HOW FAR NORTH IS A QUESTION. EVEN THE MOST AGGRESSIVE MODEL /NAM/ KEEPS CLOUDS OUT UNTIL AFTER 06Z...AND WILL LEAN TOWARD ITS SOLUTION. HAVE INTRODUCED A VIS RESTRICTION AT ALL SITES AFTER 09Z...WITH PREVAILING MENTION AT KOMA/KLNK AND TEMPO MENTION AT KOFK WHERE CONFIDENCE IS LOWER. ALSO INCLUDED SCT MENTION FOR LOW CIGS FOR NOW AT KOMA/KLNK UNTIL CONFIDENCE IN THE NORTHERN EXTENT OF CLOUDS INCREASES. MAYES && .PREV DISCUSSION... /ISSUED 349 AM CDT SAT SEP 15 2012/ DISCUSSION... THE MAIN FORECAST CONCERN TODAY WILL BE FIRE WEATHER IN NE NEB. FAIRLY STAGNANT SFC PATTERN OF LOW PRESSURE OVER THE NRN HI PLAINS AND A SFC RIDGE FM KS INTO MO WILL CONT TO ALLOW FOR S/SW WINDS ACRS THE FA TODAY. WITH THE SFC RIDGE TO THE S OF THE FA AND A SOMEWHAT VEERED LOW LEVEL FLOW...MOISTURE WILL BE SLOW TO RETURN TO NE NEB WITH WITH AFTERNOON DEWPOINTS IN THE 40-43 RANGE. GIVEN MIXING TO NEAR 850 MB WE SHOULD SEE HIGHS IN THE MID 80S THAT YIELDS RH VALUES AT OR SLIGHTLY BELOW 20 PERCENT FOR A COUPLE OF HOURS THAT DOES SUPPORT RED FLAG CRITERIA. HOWEVER THE WINDS APPEAR TO BE A TOUCH LOW FOR ISSUANCE ATTM. THE PRESSURE GRADIENT DOES INCREASE FM THAT ON FRI WITH GUSTS INTO THE 20 TO 25 MPH RANGE...BUT THIS WILL LIKELY BE FOR AN HOUR OR TWO ONLY. THUS WILL HOLD OFF ON ANY FIRE WEATHER HIGHLIGHT BUT MENTION EXTREME FIRE DANGER IN THE HWO. MODELS CONT TO INDC THE LOW LEVEL MOISTURE/CLOUDS FM KS/MO WL SHIFT NWD THIS AFTN...AND ESPECIALLY TONIGHT AND THIS SEEMS REASONABLE PER IR SAT IMAGERY. WE WILL NOT MENTION ANY DRIZZLE OR FOG ATTM BUT THIS MAY NEED TO BE INCLUDED IN A LATER FORECAST WITH SOME BUFR SOUNDINGS IN THE S AND SE INDICATING THE POSSIBILITY. MOST OF THIS CLOUDINESS WILL NOT REACH NE NEB TONIGHT DUE TO THE SLIGHTLY VEERED LOW LEVEL FLOW...AND SHOULD START TO DISSIPATE AND SHIFT E OF THE REST OF THE FA BY SUN AFTN. WE ARE STILL EXPECTING A DRY DAY ON SUN ACROSS THE CWA. FIRE WEATHER WILL AGAIN HAVE TO BE MONITORED IN NE NEB AS STRONG HEATING AHEAD OF THE FNT /SCHEDULED FOR SUN NIGHT/ WILL LEAD TO HIGHS CLOSE TO OR SLIGHTLY ABOVE 90...LEADING TO LOW RH VALUES. THE SFC CDFNT THEN WORKS FM NW TO SE ACROSS THE FA ON SUN NIGHT CLEARING THE REGION BY 15Z MON. AS NOTED LAST NIGHT...A GOOD DEAL OF THE UPPER LEVEL SUPPORT FOR ASCENT WILL MISS THE FA TO THE N AND E...AND LAG THE FNT BY A GOOD DEAL. THUS MAIN LIFTING MECHANISM WILL BE STG FRONTOGENESIS BEHIND THE FNT AND A MARGINALLY UNSTABLE ATMOSPHERE. THUS ISO TO SCT SHOWERS AND STORMS ARE STILL POSSIBLE SUN NIGHT BUT WIDESPREAD ACTIVITY IS NOT EXPECTED. STG LOW LEVEL CAA IS THEN INDICATED BY MODELS BEHIND THE FNT ON MON AND EVEN MIXING TO 850 MB YIELDS HIGHS IN THE LOWER 60S FOR MOST AREAS. WE LOWERED GOING HIGHS FOR MOST AREAS ON MON. SFC RIDGE AXIS SLIDES TOWARD THE CWA ON MON NIGHT...AND EXACTLY WHERE THIS SETS-UP WILL HAVE A SIGNIFICANT IMPACT ON TEMPERATURES. NAM IS FARTHER NE WHILE THE GFS IS OVER ERN NEB...AND THE EC IS SLOWER TO BUILD THE SFC RIDGE SOUTH. WITH CLEAR SKIES...DRY AIR AND LIGHT WINDS ASSOCIATED WITH THE SFC HI...SOME AREAS MAY FALL INTO THE UPPER 30S. HAVE TRENDED LOWS DOWN FM PREVIOUS READINGS...BUT FARTHER ADJUSTMENT MAY BE NEEDED IF THE TRENDS CONT. THE REST OF THE FORECAST FM TUE THROUGH NEXT FRIDAY IS DRY ATTM. ANOTHER FNT WILL MOVE THROUGH THE AREA ON WED...AND THEN AT THE END OF THE FORECAST PERIOD...BUT BOTH FNTS LOOK TO HAVE LIMITED MOISTURE AND FORCING WITH THEM. TEMPERATURES WILL CONT TO BE AT OR BELOW NORMAL FOR THE EXTENDED PERIOD. BOUSTEAD && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Sep 15, 4:34 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 434 AM CDT SAT SEP 15 2012 NEZ011-012-016-017-030-152345- KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- 434 AM CDT SAT SEP 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY OVER THE AREA THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO CLIMB TO 80 TO 85 DEGREES AS SOUTH WINDS INCREASE TO 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES DROP BELOW 25 PERCENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS SUNDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-152345- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 434 AM CDT SAT SEP 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS SUNDAY NIGHT INTO MONDAY MORNING AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.